Alert archive / Maine / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Jan 6, 2015, 3:40 PM EST for 8 counties in Maine; 5 counties in New Hampshire. It took effect at Jan 7, 2015, 5:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 3:40 PM EST (20:40 UTC)
- In effect from
- Jan 7, 2015, 5:00 PM EST
- Expired
- Jan 8, 2015, 10:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 24 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:16 AM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 6, 11:16 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1116 AM EST TUE JAN 6 2015 .SYNOPSIS... HIGH PRESSURE WILL CREST OVER THE REGION EARLY THIS MORNING BEFORE SHIFTING OFFSHORE. LOW PRESSURE WILL APPROACH FROM THE WEST TONIGHT AND WILL PUSH EAST THROUGH THE REGION LATE TONIGHT THROUGH WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE AREA. A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY NIGHT AND WILL SHIFT OFFSHORE ON THURSDAY. LOW PRESSURE CROSSING SOUTHERN QUEBEC THURSDAY NIGHT AND FRIDAY WILL SWING A TRAILING COLD FRONT THROUGH THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY AND WILL HOLD OVER THE REGION THROUGH SUNDAY. && .NEAR TERM /TODAY/... 1115AM UPDATE... OBSERVATIONS FROM CENTRAL MASSACHUSETTS AND BEGINNING INTO SOUTHERN NEW HAMPSHIRE INDICATE ECHOES ON RADAR ARE IN FACT REACHING THE GROUND AND CAUSING REDUCTIONS IN VISIBILITY. THIS MEANS THAT A LIGHT ACCUMULATION OF SNOW IS MORE LIKELY. AS A RESULT... THE POP VALUES FOR TODAY HAVE BEEN INCREASED AND SNOW SHOWER WORDING IN THE FORECAST IS MORE PROMINENT OVER SOUTHERN AREAS NOW AS OPPOSED TO JUST FLURRIES ELSEWHERE. NOT EXPECTING MORE THAN AN INCH OF SNOW... HOWEVER SNOW RATIOS WILL BE QUITE HIGH CONSIDERING BITTER COLD/DRY TEMPERATURES. 945AM UPDATE... HAVE UPDATED THE FORECAST TO REMOVE WIND CHILL HEADLINES AND UPDATE HOURLY TEMPERATURE AND WIND FORECAST THROUGH TODAY. STILL A COLD DAY TODAY BUT NOT AS WINDY AS YESTERDAY. WIND CHILLS BELOW ZERO STILL LIKELY. BUT ADVISORY CRITERIA WILL NO LONGER BE MET. ALSO UPDATED POP FOR TODAY AND TONIGHT AS IT IS JUST TOO DRY TO EXPECT MUCH IN THE WAY OF SNOW TODAY. OCCASIONAL FLURRIES ARE MENTIONED IN THE FORECAST BUT IT WOULD BE SURPRISING TO SEE A MEASURABLE SNOWFALL TODAY. ORIGINAL DISCUSSION... WEAK CLIPPER WILL SWING IN FROM THE WEST TODAY BRINGING INCREASING CLOUDS THIS MORNING AND A CHANCE OF SOME SPOTTY LIGHT SNOW IN THE AFTERNOON. LIFT AND MOISTURE FAIRLY LIMITED WITH THIS FEATURE SO NOT LOOKING FOR MUCH IF ANY ACCUMULATION. BEST NEWS IS WINDS WILL BE FAIRLY LIGHT AS TEMPERATURES REMAIN WELL BELOW NORMAL. LOOKING FOR HIGHS OF 5 TO 15 NORTH AND IN THE MID TEENS TO NEAR 20 SOUTH. && .SHORT TERM /TONIGHT AND WEDNESDAY/... WEAK LOW PRESSURE APPROACHES FROM THE WEST TONIGHT KEEPING CLOUDS AND A CHANCE SNOW SHOWER IN THE FORECAST. ONCE AGAIN GENERALLY GOING WITH LOW CHANCE POPS FOR SPOTTY LIGHT SNOW WITH LITTLE IF ANY ACCUMULATION. CLOUDS WILL HELP TO KEEP TEMPERATURES UP OVERNIGHT WITH MOST SPOTS BOTTOMING OUT IN THE SINGLE NUMBERS. LOW PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE REGION. HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN A PRETTY TIGHT PRESSURE GRADIENT PUSHING IN FROM THE WEST AND WINDS WILL ONCE AGAIN BE RIPPING ACROSS THE REGION BY MID TO LATE AFTERNOON. POTENTIAL WILL ALSO BE THERE FOR SIGNIFICANT SNOW SQUALLS WITH THE FRONTAL PASSAGE WHICH COULD BRIEFLY RESULT IN WHITE OUT CONDITIONS AND A QUICK INCH OR TWO SNOW THROUGHOUT THE FORECAST AREA. IN ADDITION INVERTED TROUGH WILL BE POINTING ITS FICKLE FINGER TOWARD MIDCOAST AREAS WHICH MAY PRODUCE SOME ENHANCED SNOWFALL IN THAT AREA DURING THE AFTERNOON HOURS WITH SEVERAL INCHES POSSIBLE. TIGHT PRESSURE GRADIENT DURING THE AFTERNOON AND EVENING HOURS WILL LIKELY PRODUCED WIND GUSTS OF 40 TO 50 MPH AND WIND ADVISORIES WILL HAVE TO CONSIDERED DURING LATER SHIFTS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN INTO EARLY NEXT WEEK. AN EASTERN CANADIAN VORTEX WILL KEEP TEMPERATURES WELL BELOW NORMAL...AS A SERIES OF IMPULSES ROTATE AROUND IT AND DELIVER REINFORCING SHOTS OF ARCTIC AIR TO THE AREA. OUTSIDE OF A FEW SNOW SHOWERS AND SQUALLS WITH THE PASSAGE OF THESE ARCTIC BOUNDARIES...DRY AND COLD WEATHER IS EXPECTED FOR THE PERIOD. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHORT TERM...VFR TODAY. AREAS OF MVFR/IFR CEILINGS/VISIBILITY TONIGHT AND WEDNESDAY WITH BRIEF PERIODS OF LIFR IN AFTERNOON SNOW SQUALLS WEDNESDAY. LONG TERM... FRIDAY...SCATTERED MVFR IN SNOW SHOWERS. WIND GUSTS TO 25 KT. && .MARINE... SHORT TERM...GALES WILL BE LIKELY AGAIN ON WEDNESDAY AFTERNOON AND EVENING. LONG TERM... WEDNESDAY NIGHT - THURSDAY...GALE FORCE WINDS ARE POSSIBLE. THURSDAY NIGHT - FRIDAY...GALE FORCE WINDS ARE LIKELY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jan 6, 3:40 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 340 PM EST TUE JAN 6 2015 MEZ018>028-NHZ008>010-012>015-072045- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 340 PM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-NHZ001>007-011-072045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-CHESHIRE NH- 340 PM EST TUE JAN 6 2015 ...WIND CHILL WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-072045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 340 PM EST TUE JAN 6 2015 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-072045- CASCO BAY- 340 PM EST TUE JAN 6 2015 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:22 AM EST | Small Craft Advisory | GYX | 6 hr | |
| Jan 6, 3:40 PM EST | Gale Warning | GYX | 38 hr | |
| Jan 6, 3:40 PM EST | Small Craft Advisory | GYX | 42 hr | |
| Jan 6, 3:40 PM EST | Heavy Freezing Spray Advisory | GYX | 46 hr | |
| Jan 6, 3:40 PM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 42 hr |
Nearby
Wind Chill Advisories in Maine, 2015Wind Chill Advisories in New Hampshire, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.